HRT patch shortage causes headaches

Women may need to switch to alternative forms of HRT as shortages of commonly used transdermal patches are likely to continue for months.

Supplies of products such as Estradot and Estalis are fluctuating and will not be reliable until the middle of 2017, according to a statement from manufacturer Novartis.

“We apologise for the inconvenience this has caused and are working to resolve the fluctuations in supply. We anticipate a return to stable supply in Australia by mid-2017,” the company says.

On its Medicines Shortage Initiative site the TGA cites manufacturing problems as the reason for shortages of Estradot 25, 37.5, 50, 75 and 100; Estalis Continuous 50/140 and 50/250; and Estalis Sequi 50/140 and 50/250.

Adelaide GP Dr Jane Elliott says her local pharmacies have repeatedly pushed back the date when they say the products will be available again.

“We’re all very

Latest

Trending